MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens (iol) implantation, the lens stuck in injector.There was patient contact with the product.The procedure was completed during the same procedure with a same model back up lens.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating that there was no patient harm and the surgery was completed without any complications.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be observed.Iol was returned outside of the device.The device was returned in a clear, plastic bag.The lockout assembly has been removed.The plunger has been fully advanced outside the tip of the nozzle.Viscoelastic is dried in the device.No damage observed.Iol was returned outside of the device in a plastic specimen container.Viscoelastic is dried on the iol.The product investigation could not identify the root cause for the reported complaint "lens stuck in injector" as the lens was returned outside of the device.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16125707
Report Number9612169-2023-00031
Device Sequence Number8557984
Product Code HQL
UDI-Device Identifier00380652397391
UDI-Public00380652397391
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberCCA0T0
Device Lot Number25482017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/10/2023
03/31/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/06/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IOL MASTER; PROVISC OVD
Patient Age65 YR
Patient SexFemale